# SDR CA000920008

- Difficulty date: August 21, 2000
- Submitted: October 2, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: ES10382681
- Condition: Shorted
- Location: Rt Engine
- Component: Dual Magneto, Bendix, 1068218
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN)  AIRCRAFT DEPARTED RIMOUSKI AT 9 + 10, TO MADELEINA ISLANDS (FLIGHT DURATION ESTIMITATED 1.5 HRS), FLYING OFF SHORE AT CHARLD N.B., RT ENGINE STARTED TO CUT-OUT MOMENTARILY.  PILOT ELECTED TO TURN BACK, ENGINE CONTINUED COUGHING EVERY 5 MINUTES AND INDICATED HIGH OIL TEMP.  LANDED AT 9 + 50. TOTAL AIR TIME 0176 A/C LOADED - CARGO).  FOUND CAPACITOR IN RT MAG HAVING LOOSE SPRING AND WORN P-LEAD TIP.  REPAIRED TIP AND REPLACED CAPACITOR RT.  NOTE DATE ON CAPACITOR 93-07, HOWEVER, INSTALLED AT OVERHAUL ON 99/12/20.  LT CAPACITOR DATED 92-35 WAS PREVIOUSLY REPLACED ON JULY 14, 2000.  SUBMITTER RECOMMENDED:  TO MAKE MANDATORY REPLACEMENT OF CAPACITORS AT ENGINE T.B.O. AND O/H.  (X)
